Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Pain and bruise on the forearm after blood drawn for lipid tests. How can it be treated?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
I had lipids test done on Wednesday. I had a lot of blood drawn. The next day I felt some pain and now there is a large red bruise surrounded by black and blue. It is half of my forearm. I have been icing it down. There is still some pain. Should I have it looked at. The bruising is large, red and severe. Thank you.
Posted Wed, 23 May 2012 in General Health
Answered by Dr. Jasvinder Singh 1 hour later
Thanks for posting your query.

Your symptoms are suggestive of thrombophlebitis. This is a condition of inflammation of veins that may also be associated with blood clot formation in the vein.It can occur after taking blood samples.

It should go on its own.Apply some cold compresses on the site and take some over the counter like ibuprofen or diclofenac.

In some cases however the phlebitis can become infected. This can be a very serious problem needing urgent treatment with antibiotics.So you should look out for any fever or lymph node enlargement. If it occurs then you may need a course of oral antibiotics.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor